IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1253 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2797    
    Printed71    
    Emailed6    
    PDF Downloaded141    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 191-192

Tenofovir induced Fanconi syndrome: A possible pharmacokinetic interaction


1 Department of Pharmacology, B. J. Medical College, Ahmedabad, India
2 Department of Medicine, B. J. Medical College, Ahmedabad, India
3 Department of Medicine and Nodal Officer, ART Center, Civil Hospital, Ahmedabad, India

Correspondence Address:
Samidh Shah
Department of Pharmacology, B. J. Medical College, Ahmedabad
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108319

Rights and Permissions

Tenofovir was introduced as a second line drug for the treatment of human immunodeficiency virus (HIV) infection in India in December 2009. Although rare, renal toxicity is a recognized adverse drug reaction (ADR) of this drug, especially when administered with boosted lopinavir-ritonavir. In this case, an HIV positive patient receiving tenofovir based antiretroviral therapy (ART) for last 1 year developed albuminuria, glycosuria and hypophosphatemia. Renal function tests and random blood sugar were within normal limits. He was diagnosed as a case of tenofovir induced Fanconi syndrome. Tenofovir was discontinued and patient was prescribed an alternate regimen. Five months later clinical symptoms and renal functions returned to normal. A pharmacokinetic interaction between tenofovir and ritonavir may have resulted in the toxicity. A periodic monitoring of renal functions is desirable in patients on tenofovir based ART.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow